A KAM Theorem for Hamiltonian Partial Differential Equations with Unbounded Perturbations



We establish an abstract infinite dimensional KAM theorem dealing with unbounded perturbation vector-field, which could be applied to a large class of Hamiltonian PDEs containing the derivative ∂ x in the perturbation. Especially, in this range of application lie a class of derivative nonlinear Schrödinger equations with Dirichlet boundary conditions and perturbed Benjamin-Ono equation with periodic boundary conditions, so KAM tori and thus quasi-periodic solutions are obtained for them.


  1. 1.
    Ablowitz M.J., Fokas A.S.: The inverse scattering transform for the Benjamin-Ono equation, a pivot for multidimensional problems. Stud. Appl. Math. 68, 1–10 (1983)MathSciNetMATHGoogle Scholar
  2. 2.
    Bambusi D., Graffi S.: Time Quasi-Periodic Unbounded Perturbations of Schrödinger Operators and KAM Methods. Commun. Math. Phys. 219, 465–480 (2001)MathSciNetADSMATHCrossRefGoogle Scholar
  3. 3.
    Benjamin T.B.: Internal waves of permanent form in fluids of great depth. J. Fluid Mech. 29, 559–592 (1967)ADSMATHCrossRefGoogle Scholar
  4. 4.
    Bourgain J.: On invariant tori of full dimension for 1D periodic NLS. J. Funct. Anal. 229, 62–94 (2005)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Bourgain J.: Recent progress on quasi-periodic lattice Schrödinger operators and Hamiltonian PDEs. Russ. Math. Surv. 59(2), 231–246 (2004)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Klainerman, S.: Long-time behaviour of solutions to nonlinear wave equations. In Proceedings of International Congress of Mathematics (Warsaw, 1983), Amsterdam: North Holland, 1984, pp. 1209–1215Google Scholar
  7. 7.
    Kuksin S.B.: On small-denominators equations with large varible coefficients. J. Appl. Math. Phys. (ZAMP) 48, 262–271 (1997)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Kuksin, S.B.: Analysis of Hamiltonian PDEs. Oxford: Oxford Univ. Press, 2000Google Scholar
  9. 9.
    Kuksin, S.B.: Fifteen years of KAM in PDE, “Geometry, topology, and mathematical physics”: S.P. Novikov’s seminar 2002–2003 edited by V.M. Buchstaber, I.M. Krichever. Amer. Math. Soc. Transl. Series 2, Vol. 212, Providence, RI: Amer. Math. Soc., 2004, pp. 237–257Google Scholar
  10. 10.
    Kuksin S.B., Pöschel J.: Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation. Ann. Math. 143, 147–179 (1996)CrossRefGoogle Scholar
  11. 11.
    Kappeler, T., Pöschel, J.: KdV&KAM. Berlin, Heidelberg: Springer-Verlag, 2003Google Scholar
  12. 12.
    Lax P.D.: Development of singularities of solutions of nonlinear hyperbolic partial differential equations. J. Math. Phys. 5, 611–613 (1964)MathSciNetADSMATHCrossRefGoogle Scholar
  13. 13.
    Liu J., Yuan X.: Spectrum for quantum Duffing oscillator and small-divisor equation with large variable coefficient. Commun. Pure. Appl. Math. 63, 1145–1172 (2010)MathSciNetMATHGoogle Scholar
  14. 14.
    Liu, J., Yuan, X.: KAM for the Derivative Nonlinear Schrödinger Equation with periodic Boundary conditions. In preparationGoogle Scholar
  15. 15.
    Molinet L.: Global well-posedness in the energy space for the Benjamin-Ono equation on the circle. Math. Ann. 337, 353–383 (2007)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Molinet L.: Global well-posedness in L 2 for the periodic Benjamin-Ono equation. Amer. J. Math. 130, 635–683 (2008)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2011

Authors and Affiliations

  1. 1.School of Mathematical Sciences and Key Lab of Math. for Nonlinear ScienceFudan UniversityShanghaiP.R. China

Personalised recommendations